- About this Journal ·
- Abstracting and Indexing ·
- Advance Access ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
International Journal of Differential Equations
Volume 2011 (2011), Article ID 328394, 10 pages
Existence of Positive Solutions for Fractional Differential Equation with Nonlocal Boundary Condition
Department of Mathematics, Northwest Normal University, Lanzhou 730070, China
Received 29 May 2011; Revised 24 August 2011; Accepted 28 September 2011
Academic Editor: Om Agrawal
Copyright © 2011 Hongliang Gao and Xiaoling Han. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
By using the fixed point theorem, existence of positive solutions for fractional differential equation with nonlocal boundary condition , , , is considered, where is a real number, is the standard Riemann-Liouville differentiation, and with , .
Fractional differential equations have been of great interest recently. It is caused both by the intensive development of the theory of fractional calculus itself and by the applications of such constructions in various sciences such as physics, mechanics, chemistry, and engineering. For details, see [1–6] and references therein.
It should be noted that most of papers and books on fractional calculus are devoted to the solvability of linear initial fractional differential equations in terms of special functions [6–8]. Recently, there are some papers that deal with the existence and multiplicity of solution (or positive solution) of nonlinear initial fractional differential equation by the use of techniques of nonlinear analysis (fixed-point theorems, Leray-Shauder theory, etc.); see [9–17].
Recently, Bai and Lü  studied the existence of positive solutions of nonlinear fractional differential equation where is a real number, is the standard Riemann-Liouville differentiation, and is continuous.
In this paper, we study the existence of positive solutions for fractional differential equation with nonlocal boundary condition where is a real number, is the standard Riemann-Liouville differentiation, and with , .
We assume the following conditions hold throughout the paper:(H1) is both constants with ,(H2), on ,(H3).
Remark 1.1. To our knowledge, there are no results about the existence of positive solutions for problem (1.2).
2. The Preliminary Lemmas
For the convenience of the reader, we present here the necessary definitions from fractional calculus theory. These definitions can be found in the recent literature.
Definition 2.1. The fractional integral of order of a function is given by provided the right side is pointwise defined on .
Definition 2.2. The fractional derivative of order of a function is given by where , provided the right side is pointwise defined on .
Definition 2.3. The map is said to be a nonnegative continuous concave functional on a cone of a real Banach space , provided that is continuous and for all and .
Lemma 2.5. Let . If one assumes , then the fractional differential equation has , where is the smallest integer greater than or equal to , as unique solutions.
Lemma 2.6. Assume that with a fractional derivative of order that belongs to . Then, for some .
Lemma 2.7 (see ). Given and , the unique solution of is where
Lemma 2.8. Suppose holds. Given and , the unique solution of is where
Lemma 2.10 (see ). Let E be a Banach space, a cone and two bounded open sets of with . Suppose that is a completely continuous operator such that either(i) and , or(ii) and holds. Then, has a fixed point in .
Lemma 2.11 (see ). Let be a cone in real Banach space a nonnegative continuous concave functional on such that , for all , and . Suppose that is completely continuous, and there exist constants such that(C1), and ,(C2), for ,(C3) for with .Then, has at least three fixed points with
3. The Main Results
Let be endowed with the ordering if for all , and the maximum norm, . Define the cone by .
Let the nonnegative continuous concave functional on the cone be defined by .
Lemma 3.1 (see ). Let be the operator defined by , then is completely continuous.
Lemma 3.2. Let be the operator defined by then is completely continuous.
Proof. The proof is similar to Lemma 3.1, so we omit.
Proof. By Lemmas 2.8 and 3.2, we know is completely continuous, and problem (1.2) has a solution if and only if solves the operator equation . In order to apply Lemma 2.10, we separate the proof into the following two steps.
Step 1. Let . For , we have for all . It follows from (1) that for , Therefore, Step 2. Let . For , we have for all . By assumption (2), for , there is So, Therefore, by (ii) of Lemma 2.10, we complete the proof.
Theorem 3.5. Assume (H1)–(H3) hold, and there exist constants such that the following assumptions hold:(A1) for ,(A2) for ,(A3) for , where is defined in (*).Then, the boundary value problem (1.2) has at least three positive solutions with
Proof. We show that all the conditions of Lemma 2.9 are satisfied.
If , then . Assumption (A3) implies for . Consequently, Hence, . In the same way, if , then assumption (A1) yields . Therefore, condition (C2) of Lemma 2.11 is satisfied.
To check condition (C1) of Lemma 2.11, we choose . It is easy to see that , and consequently, Hence, if , then for . From assumption (A2), we have for . So, , for all .
This shows that condition (C1) of Lemma 2.11 is also satisfied.
By Lemma 2.11 and Remark 2.12, the boundary value problem (1.2) has at least three positive solutions with The proof is complete.
This work is sponsored by the NSFC (11101335, 11026060, Gansu Provincial Department of Education Fund (1101-02), NWNU-KJCXGC (03-69).
- A. M. A. El-Sayed, “Nonlinear functional-differential equations of arbitrary orders,” Nonlinear Analysis. Theory, Methods & Applications, vol. 33, no. 2, pp. 181–186, 1998.
- A. A. Kilbas, S. G. Samko, and O. I. Marichev, Fractional Integrals and Derivatives, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993.
- A. A. Kilbas and J. J. Trujillo, “Differential equations of fractional order: methods, results and problems. II,” Applicable Analysis, vol. 81, no. 2, pp. 435–493, 2002.
- A. A. Kilbas and J. J. Trujillo, “Differential equations of fractional order: methods, results and problems. I,” Applicable Analysis, vol. 78, no. 1-2, pp. 153–192, 2001.
- K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley & Sons, New York, NY, USA, 1993.
- I. Podlubny, Fractional Differential Equations, vol. 198, Academic Press, San Diego, Calif, USA, 1999.
- K. S. Miller, “Fractional differential equations,” Journal of Fractional Calculus, vol. 3, pp. 49–57, 1993.
- I. Podlubny, “The Laplace transform method for linear differential equations of the fractional order,” UEF 02-94, Institute of Experimental Physics, Slovak Academy of Sciences, Kosice, Slovakia, 1994.
- A. Babakhani and V. Daftardar-Gejji, “Existence of positive solutions of nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 278, no. 2, pp. 434–442, 2003.
- D. Delbosco, “Fractional calculus and function spaces,” Journal of Fractional Calculus, vol. 6, pp. 45–53, 1994.
- D. Delbosco and L. Rodino, “Existence and uniqueness for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 204, no. 2, pp. 609–625, 1996.
- V. Daftardar-Gejji and A. Babakhani, “Analysis of a system of fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 293, no. 2, pp. 511–522, 2004.
- S. Q. Zhang, “The existence of a positive solution for a nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 252, no. 2, pp. 804–812, 2000.
- S. Q. Zhang, “Existence of positive solution for some class of nonlinear fractional differential equations,” Journal of Mathematical Analysis and Applications, vol. 278, no. 1, pp. 136–148, 2003.
- Z. B. Bai and H. Lü, “Positive solutions for boundary value problem of nonlinear fractional differential equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 495–505, 2005.
- Z. B. Bai, “On positive solutions of a nonlocal fractional boundary value problem,” Nonlinear Analysis. Theory, Methods & Applications, vol. 72, no. 2, pp. 916–924, 2010.
- Y. Q. Wang, L. S. Liu, and Y. H. Wu, “Positive solutions for a nonlocal fractional differential equation,” Nonlinear Analysis. Theory, Methods & Applications, vol. 74, no. 11, pp. 3599–3605, 2011.
- M. A. Krasnoselskii, Positive Solutions of Operator Equations, P. Noordhoff Ltd., Groningen, The Netherlands, 1964.
- R. W. Leggett and L. R. Williams, “Multiple positive fixed points of nonlinear operators on ordered Banach spaces,” Indiana University Mathematics Journal, vol. 28, no. 4, pp. 673–688, 1979.